Optimal Taxation in Models of Endogenous Growth
Larry Jones,
Rodolfo Manuelli and
Peter Rossi ()
Journal of Political Economy, 1993, vol. 101, issue 3, 485-517
Abstract:
The authors study the problem of optimal taxation in three infinite-horizon, representative-agent endogenous growth models. The first model is a convex model in which physical and human capital are perfectly symmetric. The authors' second model incorporates elastic labor supply through a Lucas-style technology. Analysis of these two models points out the danger of assuming that government expenditures are exogenous. In their third model, the authors include government expenditures as a productive input in capital formation, showing that the limiting tax rate on capital is no longer zero. In numerical simulations, they find similar effects on growth and welfare in all three models. Copyright 1993 by University of Chicago Press.
Date: 1993
References: Add references at CitEc
Citations: View citations in EconPapers (469)
Downloads: (external link)
http://dx.doi.org/10.1086/261884 full text (application/pdf)
Access to full text is restricted to subscribers. See http://www.journals.uchicago.edu/JPE for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ucp:jpolec:v:101:y:1993:i:3:p:485-517
Access Statistics for this article
More articles in Journal of Political Economy from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().